MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® VENOUS BLOOD COLLECTION TUBE K3 EDTA

BECTON, DICKINSON & CO. BD VACUTAINER® VENOUS BLOOD COLLECTION TUBE K3 EDTA
Catalog Number 366401
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported before use of the bd vacutainer® venous blood collection tube k3 edta the glass tubes were breaking as they were being filled with blood.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for glass breakage with the incident lot was not observed.Additionally, retention samples were selected from bd inventory for evaluation and upon completion, the customer's indicated failure mode for glass breakage was not observed as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformance during manufacturing of the product.Investigation conclusion: based on evaluation of the retention samples and photos, the customer¿s indicated failure mode for glass breakage with the incident lot was not observed as all samples met the required specifications.Additionally, the photos did not identify a specific product issue.Root cause description: based on the investigation, a root cause could not be determined.The retain product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team (b)(4) reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® VENOUS BLOOD COLLECTION TUBE K3 EDTA
Common Device Name
BLOOD COLLECTION TUBE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key7169251
Report Number1917413-2017-00620
Device Sequence Number1448173
Product Code JKA
UDI-Device Identifier50382903664011
UDI-Public50382903664011
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K981013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2019
Device Catalogue Number366401
Device Lot Number7067744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2017
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;